MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC NEEDLE
Catalog Number 305768
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety mechanism on a bd eclipse¿ needle "flew off" when attempting to activate after an injection.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: our quality engineer inspected the returned unit and could not identify any manufacturing related defects.No damage was observed on the safety shield.The sample was subjected to safety shield fall off/break off test, no safety shield disengagement was observed.As a result, the root cause of the reported issue could not be determined.Dhr review showed no abnormality was reported on the affected batch during production.Customer complaint trends are evaluated on a monthly basis.Although the defect was not confirmed for this instance, bd has investigated a similar reported issue and corrective actions have been taken to prevent future occurrences of this type.Capa # (b)(4) has been initiated to address the issue.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7470142
Report Number8041187-2018-00141
Device Sequence Number106918
Product Code FMI
UDI-Device Identifier30382903057680
UDI-Public30382903057680
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number305768
Device Lot Number6088323
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;